Here is what NOT to do when tapering from a tiny bit of Cymbalta to none using the bead counting method.
I was going really well with bead counting until I got tired of counting out 230 beads every morning so I decided one day to take 40 beads, then the next day 30 beads, then 20, then 10 then none.
Going from 10 tiny beads to none might have well been going cold turkey from 30mg to none. Same withdrawals. Worse even.
I lost my mind, went to the doctor and was told that the last little bit requires even more gentle tapering that the rest.
I went back on the Cymbalta, this time only taking 4 beads. I bought the empty capsules from the pharmacy to put these beads in. It took a couple of days before I started coming right. After a couple of days I went up to taking 6 beads. I have been on 6 beads for 3 weeks now and feeling better. The DR recommended 6 beads for a month, then 5 for a month, then 4 for a month etc. tapering off like that until I'm off.
So, once you get down to 6 beads, go even more gentle with your tapering. Aim for getting off the 6 beads over several (six) months if you don't want any withdrawals. This is the most crucial time. Be gentle on yourself and go slow.
Just wanted to mention this in case anyone else is counting beads and is thinking 'Wow, I'm going great, I'm just going to stop taking it now.' Please don't do that.
Also, here is some advice I wish I'd had that weekend... If you stop taking Cymbalta and get bad withdrawals, START TAKING IT again, in a similar dose or just a tiny bit less than what you were on before you stopped. For some reason I didn't think of this when I was going through withdrawals and crying all night with crippling pain. It seemed more logical to stay off it and hope the withdrawals will settle down in a couple of days. They probably won't. Get back on it, wait until you're stable then try tapering again after that.
Lots of love to you all,